MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TINA-QUANT CYSTATIN C GEN.2; CREATININE TEST SYSTEM

ROCHE DIAGNOSTICS TINA-QUANT CYSTATIN C GEN.2; CREATININE TEST SYSTEM
Catalog Number 08105596190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas c 503 analytical unit serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of 5 questionable tina-quant cystatin c gen.2 results from the cobas c 503 analytical unit when compared to competitor methods.See the attachment provided for the results.Clinicians were also questioning significant discrepancies between creatinine-based egfr and cystatin c-based egfr, with creatinine results being considered clinically accurate.The questioned patient samples are suspected to contain interfering factors against a component of the tina-quant cystatin c gen.2 assay, leading to high values.The customer stated that diluting the patient samples on the roche platform results in lower, more accurate values.The dilution results provided in the attachment are from the same patients as the initial results provided.On the dilution table, there are results for multiple samples from the same patient.It was asked, but it is not known if the samples used in the measurements from the first table were the same samples used in the measurements performed in the dilution table.
 
Additional Manufacturer Narrative
The cystatin c and creatinine values provided in the attachment are all from the same sample, except for the previous cystatin c value from siemens, which is from the instrument the customer had previously used, and is considered the reference for the patient's cystatin c level over time (recorded time for the result as stated).For the dilution results provided, however, the customer had several sample tubes collected for some of the affected patients, which were also tested.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation determined that there was a known interferent in the samples and that there was no product issue identified.Product labeling for the assay documents: in very rare cases, gammopathy, in particular type igm (waldenström¿s macroglobulinemia), may cause unreliable results.In very rare cases falsely elevated results for cystatin c will be obtained from samples taken from patients who have been treated with rabbit antibodies or have developed anti-rabbit antibodies.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.

Brand Name
TINA-QUANT CYSTATIN C GEN.2
Common Device Name
CREATININE TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22642156
Report Number1823260-2025-02321
Device Sequence Number15605657
Product Code NDY
UDI-Device Identifier07613336133644
UDI-Public07613336133644
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K161817
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number08105596190
Device Lot Number84519601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/04/2025
10/03/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date08/21/2025
10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER TO THE ATTACHMENT FOR PATIENT MEDICATION.
Patient SexUnknown